MAUDE Adverse Event Report: ETHICON INC. GUT PL FAG UD 18IN 5-0 S/A PC-1 PRM MP; SUTURE, ABSORBABLE, NATURAL

ETHICON INC. GUT PL FAG UD 18IN 5-0 S/A PC-1 PRM MP; SUTURE, ABSORBABLE, NATURAL
Catalog Number 1915G
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a laceration closure procedure on (b)(6) 2024 and suture was used.During the procedure, it was reported to the sales rep by the physician had 2 sutures break at the swage while closing a laceration.After one of the suture/needle separations, the needle was within the wound but was easily found and retrieved from the wound.Physician ended up using a 3rd suture to complete the laceration repair successfully.Devices were returning.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint (b)(4).H6 component code: g07002 - no device problem found.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H3 investigation summary: the product was returned to ethicon for evaluation.Six unopened samples were received for analysis.Product code 1915g.In order to evaluate the condition of the returned samples, the packets were opened.The swage and attachment area were noted as expected.The sutures were dispensed without problems and examined along the strand no anomalies were observed during evaluation.The functional test was performed using instron equipment and the pull force result was above the minimum requirements.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the device performed without any difficulties noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.

Brand Name
GUT PL FAG UD 18IN 5-0 S/A PC-1 PRM MP
Common Device Name
SUTURE, ABSORBABLE, NATURAL
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20890858
Report Number2210968-2024-13080
Device Sequence Number18320248
Product Code GAL
UDI-Device Identifier10705031002913
UDI-Public(01)10705031002913(17)290731(10)102REL
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1915G
Device Lot Number102REL
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2024
Initial Report FDA Received Date12/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown